Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On medication for tuberculosis infection. Got fever after stopping medicine. What to do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Question
hi.....my dad has glands t.b and he has taken the medicines for 8months 5days after that the dr.advised him to stop that now he is having the fever again for last one month after stopping the medicines??????
what should we do now??????????????????
Posted Sun, 2 Dec 2012 in Cancer
 
 
Answered by Dr. Hema Yadav 18 minutes later
Hello,
Thanks for posting your query.
Many a times tuberculosis infection may become resistant to the first line of anti tubercular drugs which can lead to treatment failure.
As per guidelines usually the treatment for uncomplicated Tb is six months and in some cases nine months . It does seem that your father has completed the advised course of treatment but if his symptoms are recurrent and his doctor has not reinvestigated him after completion of treatment and declaration of cure then you should get him checked by a specialist doctor either chest physician ( chest Tb specialist ) or any experienced Surgeon ( MS ) . These doctors might order further tests like biopsy of the lymph node to confirm the presence or absence of tb bacilli.
Similarly a thorough evaluation of other systems genitourinary , abdominal , respiratory etc should be done to rule out any concomitant spread of tb .
Please do not hesitate to discuss with your doctor about the relapse of illness or failure of complete cure because there are other stronger medications ( second line Tb Drugs) which can be started in such cases.
Hopei have answered your query .
Kindly accept my answer if you have no further queries.
Wishing your father good health.
Regards
Above answer was peer-reviewed by
 
Follow-up: On medication for tuberculosis infection. Got fever after stopping medicine. What to do? 2 hours later
thank u doctor....can u recommend any specialist to us.....
 
 
Answered by Dr. Hema Yadav 8 hours later
Hello,
It's my pleasure to answer your queries.
I would recommend you to consult the head of the department ( HOD of chest medicine department of a Medical institute/ Govt hospital in your city or a corporate hospital for the best . If not feasible you can consult any MD chest & Tb Physician in your vicinity . You can use the find a doctor in your city application available in this forum for a guideline .
As I am based in Mumbai I am not personally aware of specific doctors in Rajasthan however I can assure you that all over India the treatment guidelines for Tb followed by Hospitals or XXXXXXX physicians are the same .
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: On medication for tuberculosis infection. Got fever after stopping medicine. What to do? 5 hours later
thank u Dr.
 
 
Answered by Dr. Hema Yadav 4 hours later
Hello,
You are most welcome .Feel free to ask any further queries to me directly through Ask this doctor facility in future .
Wishing you and your family good health forever.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor